Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Pregnant. Have gestational diabetes, been on insulin, yellow discharge, on macrobid, have bacterial vaginitis. Continue probiotic capsules?

I m in my 30 th week of pregnancy and have gestational diabetes . I be been on insulin for the past two months for this is my third pregnancy with gestational diabetes. I ve been experiencing yellowish disharge that has an unpleasant smell. Sexual intercourse seems to worsens these symptoms. Also experiencing nausia again. Doctor has treated me or yeast infection ( canesten for 3 days) and that didn t solve anything. Now taking probiotic vaginal capsules for ten days. Doctor did a swab and now waiting for results. She wants me to start a course of antibiotics called macrobid . Just concerned cause I thing I have bacterial vaginitis and not sure this antibiotic is the right one. Should i start taking it and should I continue the probiotic capsules?
Asked On : Sun, 6 Jan 2013
Answers:  2 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are having gestational diabetes and bacterial vaginosis,as diabetics are more prone to infection please take care of your blood sugar levels.
If a culture is done and sesitivity test shows effectiveness of Macrobid it can be used in pregnancy and risk and potential benefit needs to be considered.
Your terating doctor is best person to know what is best for you.
There are many antibiotics which are safe and some are absolutely containdicated.
You should follow advise of your doctor and take care of personal hygine also.
This drug should be avoided at the full term but during 30 wk may be used with consultation of your treating Gynecologist.
Take care
Good Luck.
Answered: Tue, 8 Jan 2013
I find this answer helpful
General & Family Physician Dr. Mamun Kabir's  Response
thank you. antifungal agent is not responding,so the possibility of bacterial vaginitis is more. you should continue the probiotic capsule.
wait for the result of vaginal swab.
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor